can lamisil tablets cause a flare or herx reaction?

Discussion in 'Fibromyalgia Main Forum' started by Lau, Aug 28, 2010.

  1. Lau

    Lau New Member

    I started the generic lamisil tablets 3 days ago (for toenail problem) and was knocked out yesterday with unbearable body-wide pain, fatigue & weakness. It is so discouraging because I had 1-2 weeks of feeling almost normal after having a depro-medrol intramuscular injection.
    Did the effects of the injection just wear off, or is the lamisil to blame for a flare or herx response?

    Anyone have any experience with this medication? Thanks a bunch!

    [This Message was Edited on 08/29/2010]
  2. AuntTammie

    AuntTammie New Member

    I have not taken this, but since it is an antifungal, I do know that it could be responsible for herx reaction. There is a lot of controversy re detecting candida, the prevalence, and the problems it can cause, but one thing that is certain is that Candida is a fungus (yeast), and if it is the cause of some of your symptoms, then taking an antifungal medicine will be very likely to cause a herx reaction, because it will be killing off Candida. I know that is not the reason you are taking Lamisil, but it could still cause this problem.

    Also, regardless, antifungals are very strong meds with a lot of potential side effects and they are tough on the liver, too. So you could also just be having bad side effects.
  3. Tizz

    Tizz New Member

    She's very wise. There are other possibilites, as she mentioned, but probably the most disturbing issue is the possibility of liver damage from lamisil. Statistically, it's not at all likely to happen to anyone with a healthy liver who isn't already taking other meds that affect the liver, too.

    But if you have a fatty liver or if your liver is already working overtime to filter OTHER meds out of your body, too, liver damage can be an issue. And, yes, liver damage does cause fatigue and weakness if it's serious enough.

    [This Message was Edited on 08/28/2010]
  4. Lau

    Lau New Member

    I guess I'll hope it is a herx reaction. Any idea on how long it will last? I will be keeping an eye on liver function tests though. It is a little scarry since I am on other meds, but I have been had this problem about 15 years, and nothing else seemed to help. It's funny how I can focus on my toes when there are so many other issues. I just feel like maybe I can cross this one off my list! Probably because there is so little I can control about FMS & CFS.

    Does anyone know if there is anything I can do to reduce the risk of liver damage? Also any suggestions on what to do to minimize herx/flare reaction? I have been taking more meds than ever and nothing is touching the pain. I have had these DD for almost 25 years, and am no stranger to pain, but this is really getting unbearable. Every cell in my body is screaming.

    Thanks again for your replies. Wishing only good days to all. Laurie
    [This Message was Edited on 08/29/2010]
  5. joanierav

    joanierav Member

    i had a toe nail problem several years ago. the podiatrist gave me lamisil cream for it. when i asked why he wasnt giving me the pills. he said "you dont want them, too many side effects with them" i was so appreciative of that , as i get side effects with a simple supplement. i hope you are feeling a little better today. joanierav